MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS
Catalog Number 1662659
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros sodium (na+) slide lot 4210-1095-5242 and vitros potassium (k+) slide lot 4102-1101-1047 results were obtained from a single level of non-vitros thermofisher mas omni core (mas) lot ocr2511 control tested on a vitros 5600 integrated system.The assignable cause of the higher than expected vitros na+ results could not be determined with the information provided.Historical quality control results obtained from vitros na+ slide lot 4210-1095-5242 were inaccurate and imprecise, indicating the vitros na+ slides were not performing as intended on the vitros 5600 integrated system.Therefore, a reagent related performance issue cannot be ruled out as contributing to the event.However, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros na+ slide lot 4210-1095-5242.It is possible that improper pre-analytical fluid handling or an issue related to the mas level 1 control contributed to the event however, this cannot be confirmed.The assignable cause of the higher than expected vitros k+ results was an atypical calibration due to user error.The calibration responses and parameters appeared atypical to expected responses and parameters.It was determined the customer was using improper reconstitution of the vitros calibrator lot 0272 fluids.The customer used a 1 ml volumetric pipette to add 3 ml of required diluent to the calibrator lyophilates.This is outside the ortho recommendation of using a 3 ml volumetric pipette to reconstitute the calibrators.Therefore, improper fluid handling protocol likely contributed to the higher results associated with those calibrations.Expected vitros k+ results were obtained when an alternate set of vitros calibrator kit lot 0272 fluids were reconstituted using a 3 ml volumetric pipette.No diagnostic within-run precision testing was performed to assess the performance of the vitros 5600 integrated system, therefore, an instrument related performance issue cannot be ruled out as contributing to the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros sodium (na+) slide lot 4210-1095-5242 and vitros potassium (k+) slide lot 4102-1101-1047 results were obtained from a single level of non-vitros thermofisher mas omni core (mas) lot ocr2511 control tested on a vitros 5600 integrated system.Mas level 1 na+ results of 135.2 and 167.2 mmol/l vs.The expected result of 127.7 mmol/l the mas level 1 k+ result of 6.69 mmol/l vs.The expected result of 2.67 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher than expected results were obtained from a non-patient quality control sample, however, unknown samples that may have been patient samples were processed in the timeframe of the event.The customer did not report any allegations of patient harm as a result of this event.This report is number three of three mdr¿s for this event.Three 3500a forms are being submitted for this event as three devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment 602912.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17613516
Report Number0001319808-2023-00016
Device Sequence Number12623975
Product Code JIX
UDI-Device Identifier10758750009503
UDI-Public10758750009503
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2024
Device Catalogue Number1662659
Device Lot Number0272
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Initial Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown